Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 12, 2020, 11:42 AM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 11:42 AM CDT (16:42 UTC)
- Expired
- Apr 12, 2020, 12:33 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 176 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:01 PM CDT | TSTM WND DMG | 5 Nne Oak Ridge, LA | CORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 5 NNE OAK RIDGE. REPORTS OF TREES DOWN SOUTH OF BASTROP ON HIGGINBOTHAM RD. |
| Apr 12, 12:02 PM CDT | TORNADO | 3 E Collinston, LA | THIS EF1 TORNADO STARTED IN A WOODED AREA JUST SOUTH OF FRANK BELL ROAD AND SNAPPED AND UPROOTED MULTIPLE TREES ALONG FIELD EDGES AND AS IT CROSSED HIGHWAY 425. AS THE TORNADO CROSSED FRANK BELL ROAD, A HOME SUSTAINED ROOF DAMAGE AND A SHED WAS DETROYED WITH D |
| Apr 12, 12:10 PM CDT | TORNADO | 8 Ene Oak Ridge, LA | THIS EF2 TORNADO BEGAN IN FAR SOUTHEASTERN MOREHOUSE PARISH NEAR THE INTERSECTION OF TRAILS END RD AND BINGHAM RANCH RD, CROSSING THE BOEUF RIVER INTO FAR NORTHERN RICHLAND PARISH, WHERE IT CROSSED LA HIGHWAY 585. IT THEN CROSSED WILES RD INTO WESTERN WEST CAR |
| Apr 12, 12:11 PM CDT | TORNADO | 7 N Dunn, LA | THIS EF1 TORNADO BEGAN IN NORTHERN RICHLAND PARISH ALONG GOOSE HOLLOW RD. IT TRAVELED NORTHEASTWARD CROSSING LINGEFELT RD AND THEN MITCHINER RD, WHERE IT CROSSED INTO SOUTHWESTERN WEST CARROLL PARISH. THE TORNADO THEN CROSSED GUICE RD, THEN LIFTED ALONG LA HIG |
| Apr 12, 12:11 PM CDT | TORNADO | 8 W Epps, LA | THIS EF1 TORNADO BEGAN IN FAR NORTHERN RICHLAND PARISH EAST OF THE INTERSECTION OF LA HIGHWAYS 134 AND 183. IT CROSSED INTO SOUTHWESTERN WEST CARROLL PARISH, CROSSING FUSILIER RD, GWIN RD, LA HIGHWAY 134, DUCKWORTH RD, AND SHARPLIN RD BEFORE CROSSING AND ENDIN |
| Apr 12, 12:16 PM CDT | TORNADO | 8 Ene Oak Ridge, LA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 10:41 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 562 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
414
WFUS54 KJAN 121642
TORJAN
LAC067-083-123-121745-
/O.NEW.KJAN.TO.W.0025.200412T1642Z-200412T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1142 AM CDT Sun Apr 12 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Morehouse Parish in northeastern Louisiana...
Northern Richland Parish in northeastern Louisiana...
West Carroll Parish in northeastern Louisiana...
* Until 1245 PM CDT.
* At 1142 AM CDT, a confirmed tornado was located over Monroe, moving
east at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Start around 1155 AM CDT.
Goodwill around 1220 PM CDT.
Darnell around 1225 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Forest, Collinston, Mer Rouge, Pioneer, Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3279 9205 3286 9134 3275 9134 3269 9138
3269 9140 3261 9139 3258 9145 3254 9145
3246 9195 3252 9190 3260 9193 3266 9191
3266 9194 3271 9197 3270 9202 3271 9204
3269 9205 3271 9206 3274 9205 3276 9206
TIME...MOT...LOC 1642Z 247DEG 48KT 3252 9208
TORNADO...OBSERVED
HAIL...<.75IN
$$
TW3 follow-up statements
305
WWUS54 KJAN 121709
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1209 PM CDT Sun Apr 12 2020
LAC067-083-123-121745-
/O.CON.KJAN.TO.W.0025.000000T0000Z-200412T1745Z/
Morehouse LA-Richland LA-West Carroll LA-
1209 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
SOUTHEASTERN MOREHOUSE...NORTHERN RICHLAND AND WEST CARROLL
PARISHES...
At 1208 PM CDT, a confirmed tornado was located 11 miles southwest of
Goodwill, or 13 miles north of Rayville, moving northeast at 55 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Goodwill around 1220 PM CDT.
Darnell around 1225 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Forest, Mer Rouge, Pioneer, Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3263 9182 3282 9180 3286 9134 3282 9135
3282 9134 3275 9134 3272 9137 3269 9138
3269 9140 3264 9139 3264 9140 3262 9140
3261 9139 3258 9145 3254 9145 3246 9195
TIME...MOT...LOC 1708Z 247DEG 48KT 3266 9169
TORNADO...OBSERVED
HAIL...1.00IN
$$
CME724
WWUS54 KJAN 121717
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1217 PM CDT Sun Apr 12 2020
LAC067-121726-
/O.CAN.KJAN.TO.W.0025.000000T0000Z-200412T1745Z/
Morehouse LA-
1217 PM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR CENTRAL MOREHOUSE PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Louisiana.
LAT...LON 3272 9162 3275 9160 3279 9160 3284 9157
3286 9134 3282 9135 3282 9134 3275 9134
3272 9137 3269 9138 3269 9140 3262 9140
3261 9139 3258 9145 3254 9145 3251 9165
TIME...MOT...LOC 1716Z 247DEG 48KT 3271 9156
$$
LAC083-123-121745-
/O.CON.KJAN.TO.W.0025.000000T0000Z-200412T1745Z/
Richland LA-West Carroll LA-
1217 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHEASTERN RICHLAND AND WEST CARROLL PARISHES...
At 1216 PM CDT, a confirmed tornado was located near Goodwill, or 19
miles northeast of Rayville, moving northeast at 55 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Darnell around 1220 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pioneer, Forest and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3272 9162 3275 9160 3279 9160 3284 9157
3286 9134 3282 9135 3282 9134 3275 9134
3272 9137 3269 9138 3269 9140 3262 9140
3261 9139 3258 9145 3254 9145 3251 9165
TIME...MOT...LOC 1716Z 247DEG 48KT 3271 9156
TORNADO...OBSERVED
HAIL...1.00IN
$$
CME645
WWUS54 KJAN 121733
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1233 PM CDT Sun Apr 12 2020
LAC083-123-121743-
/O.CAN.KJAN.TO.W.0025.000000T0000Z-200412T1745Z/
Richland LA-West Carroll LA-
1233 PM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR NORTHEASTERN RICHLAND AND WEST CARROLL
PARISHES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Louisiana.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northern parts of West Carroll Parish.
LAT...LON 3272 9162 3275 9160 3279 9160 3284 9157
3286 9134 3282 9135 3282 9134 3275 9134
3272 9137 3269 9138 3269 9140 3262 9140
3261 9139 3258 9145 3254 9145 3251 9165
TIME...MOT...LOC 1730Z 247DEG 48KT 3280 9131
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 12, 10:43 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 12, 10:43 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1043 AM CDT Sun Apr 12 2020
...AN OUTBREAK OF SEVERE WEATHER IS LIKELY THROUGH THIS EVENING
ACROSS OUR REGION...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
The warm front its making its way north across the area this
morning with dewpoints increasing south of the front. A line of
storms has developed along it, with the potential for at least
small hail as it moves northward. The more concerning feature is a
QLCS line of storms that is moving across Northern Louisiana this
morning. There has already been a few tornadoes with it and
expect this potential to continue as it moves across the delta
areas. Further south across the central portions of the area
including the metro, strong capping has inhibited deep convection
from forming, but as forcing increases, expect this cap to erode
into the early afternoon hours. Given the very strong wind
shear/instability, tornadoes are likely today, some of which could
be strong and long tracked. A PDS tornado watch has been issued
for much of the area through the afternoon hours. The winds will
also be very gusty this afternoon with gusts from 35-40 mph
likely and a wind advisory is already in affect. /15/
Prior discussion below:
Today through Tonight:
It is expected to be a busy day of weather across the ArkLaMiss
region this Easter Sunday, and an outbreak of severe thunderstorms
still looks to be likely by late morning through the evening time.
Strong gradient winds apart from any thunderstorms are expected with
gusts up to 35 to 40 mph possible. Thunderstorms producing heavy
rain will also make flash flooding possible in some areas,
especially if more than one storm affect a location. Overall there
haven't been many changes to the thinking regarding the forecast for
today, but slight adjustments have been made based on the latest
trends in guidance and analyzing how the current environment has
been developing through the overnight hours.
In the immediate short-term period early this morning, elevated
warm advection showers and a few isolated thunderstorms are ongoing
as an initial shortwave has rippled out ahead of the larger system
to our west. Most of the thunderstorm activity associated with the
lead wave has been focused over central Arkansas so far, and that
should continue eastward while mostly missing our forecast area.
What will be of much greater concern is the expected alignment of
atmospheric variables by later this morning and into the afternoon
that will result in the severe weather outbreak across portions of
our forecast area.
As the deeper shortwave trough over Texas this morning moves
eastward, a developing surface low over the Southern High Plains
will dive from western Kansas toward the Ozarks. It will lift a warm
front into our forecast area through the afternoon, with a 50-60kt
low level jet surging northward with it. Along the western side of
this warm front, where the greatest mid-level height falls will be,
the various hi-res guidance has continued to indicate the highest
threat for severe storms for the late morning/early afternoon
period. This activity may generally stay north of a line from
Natchez to Jackson to Columbus (namely northeast Louisiana,
southeast Arkansas, and central and northern Mississippi). Storms
should become surface based as daytime heating and low-level
moisture destabilize the atmosphere, and strong direction and speed
shear will favor the development of supercells. Given strong low-
level wind shear and effective helicity values over 400, tornadoes
(some strong and long-tracked) will be possible with this wave as
it moves northeast. The developing warm sector will see strong
mixing of higher winds, and even apart from any severe storms we
will still see areas of wind gusts around 35 to 40 mph capable of
downing weak trees and limbs.
A modified Pacific cold front/surface trough extending south from
the low looks to arrive into our area from the west around Noon, and
various hi-res guidance show this feature or some other outflow
boundary or pre-frontal trough may initiate another round of severe
storms by the afternoon. Wind shear and instability will still be
quite favorable for supercells capable of producing tornadoes,
damaging wind, and large hail with this round of activity. Winds
will remain gusty throughout this time and will turn out of the
southwest behind this initial front. As the upper-level trough moves
overhead this evening and overnight, there is still some possibility
for a few storms to be triggered along the front or near the low
itself with colder temps aloft. Will maintain a chance for severe
storms through the early evening for that possibility as well.
Finally the arrival of the true cold front after midnight,
stabilizing lower levels, and the passage of the upper-level trough
axis should end all threat for severe weather by midnight. /NF/
Monday through Saturday:
Come Monday morning a cooler and much drier airmass will be over
our CWA. Broad upper level troughing will remain over our region
and much of the CONUS while a surface high drops over our area
from the northwest. This will result in cooler than normal
temperatures and dry weather that will last into Tuesday.
Afternoon highs Monday and Tuesday will only be in the 50s across
our northwest zones. An upper level disturbance will swing across
the region Tuesday afternoon and Tuesday night. Model consensus
suggest this feature will squeeze out what limited moisture is
available to produce a few showers across the southeast half of
our CWA Tuesday night. Otherwise, cooler than normal temperatures
and dry weather will continue through Thursday night. The two
coldest mornings of the forecast period are expected Wednesday and
Thursday where temperatures will range from the upper 30s north
to the mid 40s south. Light return flow is expected Thursday that
will begin to increase moisture and allow temperatures to warm to
near normal for Friday. Models differ on timing but another upper
level disturbance and a weak cold front look to move into our CWA
Friday and combine to result in the chance of rain mainly over the
southern portions of our CWA. The cold front is expected to clear
our CWA Friday night resulting in dry weather again for Saturday.
/22/
&&
.AVIATION...
12Z TAF discussion:
Stratus deck is causing a mix of IFR to MVFR ceilings across parts
of the region, with scattered SHRA and TSRA near some of the TAF
sites to start the period. As stratus mixes and thins out through
the day, expect wind gusts to become stronger, with some gusts up
to 35 to 35 kts possible at times. Chances for TSRA will focus
mainly between 18Z today through 00Z Monday, although may linger
near a few sites after 00Z. Wind speeds will settle down by 06Z.
Reductions to visibility and stronger wind gusts may accompany any
TSRA during the per. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 58 68 48 / 76 50 0 0
Meridian 82 61 74 48 / 80 88 0 0
Vicksburg 82 56 65 47 / 79 61 0 0
Hattiesburg 85 62 79 52 / 82 89 0 0
Natchez 82 57 68 48 / 75 33 0 0
Greenville 77 50 59 44 / 96 81 0 0
Greenwood 78 53 62 44 / 92 78 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&
15Hazardous weather outlook, Apr 12, 5:39 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 539 AM CDT Sun Apr 12 2020 ARZ074-075-LAZ007>009-015-016-MSZ032-034>052-131045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ018-019-025>031-033-131045- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Oktibbeha- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, areas of flash flooding are likely, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ053>066-072>074-131045- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 539 AM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms with tornadoes are likely today through this evening, with some tornadoes possibly strong and long tracked. These storms will also be capable of producing damaging winds up to 70 mph and large hail up to the size of tennis balls. (https://www.weather.gov/images/jan/graphicast/1.png) Through this evening, strong winds of 15 to 25 mph and gusts of up to 35 to 40 mph will be possible. A few downed trees and power lines are possible due to these winds. Driving high profile vehicles will be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 6 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 12, 8:51 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
851 AM CDT Sun Apr 12 2020
MSZ042-047-048-121430-
Warren MS-Hinds MS-Yazoo MS-
851 AM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO AND NORTHWESTERN HINDS COUNTIES UNTIL 930 AM
CDT...
At 851 AM CDT, Meteorologists were tracking a strong thunderstorm
over Flowers, or 10 miles southeast of Redwood, moving northeast at
70 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Phoenix around 900 AM CDT.
Little Yazoo around 915 AM CDT.
Other locations impacted by this storm include Satartia and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3257 9075 3257 9073 3262 9072 3263 9069
3265 9072 3269 9071 3266 9069 3267 9066
3269 9066 3271 9070 3285 9065 3269 9024
3264 9031 3261 9034 3261 9035 3258 9040
3258 9045 3249 9045 3233 9061 3239 9081
TIME...MOT...LOC 1351Z 225DEG 59KT 3241 9065
DBSpecial weather statement, Apr 12, 9:46 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
946 AM CDT Sun Apr 12 2020
MSZ025-035-036-042-121530-
Humphreys MS-Yazoo MS-Leflore MS-Holmes MS-
946 AM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT HOLMES...SOUTHWESTERN LEFLORE...
NORTHWESTERN YAZOO AND HUMPHREYS COUNTIES UNTIL 1030 AM CDT...
At 946 AM CDT, Meteorologists were tracking a strong thunderstorm
near Yazoo City, moving northeast at 70 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Thornton and Coxburg around 1000 AM CDT.
Tolarville, Howard and Brozville around 1005 AM CDT.
Tchula and Lexington around 1010 AM CDT.
Other locations impacted by this storm include Eden, Silver City and
Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 8987 3276 9043 3288 9071 3292 9066
3297 9066 3336 9042
TIME...MOT...LOC 1446Z 225DEG 59KT 3287 9048
DBSpecial weather statement, Apr 12, 9:50 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
950 AM CDT Sun Apr 12 2020
MSZ032-037-038-043-044-121530-
Attala MS-Leake MS-Winston MS-Madison MS-Choctaw MS-
950 AM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE...SOUTHEASTERN
CHOCTAW...ATTALA...SOUTHWESTERN WINSTON AND NORTHEASTERN MADISON
COUNTIES UNTIL 1030 AM CDT...
At 950 AM CDT, Meteorologists were tracking a strong thunderstorm
over Thomastown, or 10 miles northwest of Carthage, moving northeast
at 70 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Singleton around 955 AM CDT.
Kosciusko around 1000 AM CDT.
Smyrna and Zama around 1005 AM CDT.
Mcmillan around 1025 AM CDT.
Other locations impacted by this storm include Mccool, Ethel, Sallis
and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3293 8931 3293 8932 3292 8932 3275 8954
3287 8997 3289 8996 3290 8994 3291 8993
3291 8992 3292 8992 3293 8990 3300 8988
3302 8986 3328 8954 3318 8898
TIME...MOT...LOC 1450Z 225DEG 59KT 3285 8967
DBSpecial weather statement, Apr 12, 10:46 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
1046 AM CDT Sun Apr 12 2020
MSZ038-039-121615-
Winston MS-Noxubee MS-
1046 AM CDT Sun Apr 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NOXUBEE AND SOUTHEASTERN WINSTON
COUNTIES UNTIL 1115 AM CDT...
At 1046 AM CDT, Meteorologists were tracking a strong thunderstorm
near Gholson, or near Preston, moving northeast at 70 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Mashulaville around 1055 AM CDT.
Macon around 1100 AM CDT.
Brooksville around 1105 AM CDT.
Deerbrook and Prairie Point around 1110 AM CDT.
Bigbee Valley around 1115 AM CDT.
Other locations impacted by this storm include Shuqualak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for northeastern
and east central Mississippi.
LAT...LON 3313 8832 3293 8865 3293 8886 3299 8892
3329 8856 3329 8830
TIME...MOT...LOC 1546Z 230DEG 59KT 3297 8879
CMELocal storm report, Apr 12, 11:24 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL MACON 33.10N 88.55W
04/12/2020 E0.70 INCH NOXUBEE MS BROADCAST MEDIA
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 67 min |
| Apr 12, 11:51 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 39 min |
| Apr 12, 12:16 PM CDT | Tornado Warning | JAN | East Carroll | 59 min |
| Apr 12, 12:21 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Apr 12, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 37 min |
| Apr 12, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 50 min |
| Apr 12, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas, West Carroll | 41 min |
| Apr 12, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.